Linezolid

Linezolid Reactions 1704, p228 - 2 Jun 2018 Various toxicities: case report A 52-year-old woman developed linezolid induced mitochondrial toxicity manifesting as abdominal pain, altered mental status, asthenia, hypotension, tachycardia, acute pancreatitis, hypoglycaemia and lactic acidosis during treatment with linezolid [route and dosage not stated]. The woman, who had recurrent diverticulitis complicated by abscess formation and multiple perforations along with multiple IR drainages, exploratory laparotomy, and s/p ileostomy with small bowel resection was discharged on linezolid and ertapenem. However, on 56 day of linezolid therapy, she developed asthenia, altered mental status and acute on chronic abdominal pain. She was hypoglycaemic, hypotensive and tachycardic. Initially, septic shock due to intra-abdominal abscess was assumed and she was hospitalised. Considering the radiographic evidence of peri- pancreatic fat stranding, she was treated for acute pancreatitis. She received fluids, piperacillin/tazobactam, vancomycin along with norepinephrine bitartrate, and was urgently dialysed. Clinical investigations revealed marked and persistent lactic acidosis. Considering the other investigations, infectious etiology was ruled out. A diagnosis of linezolid induced mitochondrial toxicity was made. The woman’s antibiotics were discontinued. Subsequently, her laboratory parameters normalised.She was then transferred back for further rehabilitation. Author comment: "Here we present a case of linezolid toxicity in a patient undergoing sub-acute rehab post discharge." Servillas E, et al. Linezolid toxicity mimics septic shock in a subacute rehab patient. Journal of the American Geriatrics Society 66 (Suppl. 2): S26, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323426 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Linezolid

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/linezolid-eFDRCp6oWQ
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46871-1
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p228 - 2 Jun 2018 Various toxicities: case report A 52-year-old woman developed linezolid induced mitochondrial toxicity manifesting as abdominal pain, altered mental status, asthenia, hypotension, tachycardia, acute pancreatitis, hypoglycaemia and lactic acidosis during treatment with linezolid [route and dosage not stated]. The woman, who had recurrent diverticulitis complicated by abscess formation and multiple perforations along with multiple IR drainages, exploratory laparotomy, and s/p ileostomy with small bowel resection was discharged on linezolid and ertapenem. However, on 56 day of linezolid therapy, she developed asthenia, altered mental status and acute on chronic abdominal pain. She was hypoglycaemic, hypotensive and tachycardic. Initially, septic shock due to intra-abdominal abscess was assumed and she was hospitalised. Considering the radiographic evidence of peri- pancreatic fat stranding, she was treated for acute pancreatitis. She received fluids, piperacillin/tazobactam, vancomycin along with norepinephrine bitartrate, and was urgently dialysed. Clinical investigations revealed marked and persistent lactic acidosis. Considering the other investigations, infectious etiology was ruled out. A diagnosis of linezolid induced mitochondrial toxicity was made. The woman’s antibiotics were discontinued. Subsequently, her laboratory parameters normalised.She was then transferred back for further rehabilitation. Author comment: "Here we present a case of linezolid toxicity in a patient undergoing sub-acute rehab post discharge." Servillas E, et al. Linezolid toxicity mimics septic shock in a subacute rehab patient. Journal of the American Geriatrics Society 66 (Suppl. 2): S26, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323426 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off